Aryeh Kontorovich

Senior Academic

Uniform chernoff and dvoretzky-kiefer-wolfowitz-type inequalities for Markov chains and related processes

Aryeh Kontorovich, Roi Weiss

We observe that the technique of Markov contraction can be used to establish measure concentration for a broad class of noncontracting chains. In particular, geometric ergodicity provides a simple and versatile framework. This leads to a short, elementary proof of a general concentration inequality for Markov and hidden Markov chains, which supersedes some of the knownresults and easily extends to other processes such as Markov trees. As applications, we provide a Dvoretzky-Kiefer-Wolfowitz-type inequality and a uniform Chernoff bound. All of our bounds are dimension-free and hold for countably infinite state spaces.

Publication language English
Pages 1100-1113
Journal Journal of Applied Probability
Volume 51
Issue number 4
Publication status Published - 01.12.2014

Keywords

Chernoff
Concentration of measure
Dvoretzky-Kiefer-Wolfowitz
Hidden Markov chain
Markov chain

ASJC Scopus subject areas

Statistics and Probability
General Mathematics
Statistics, Probability and Uncertainty
Access to Document
10.1239/jap/1421763330
Other files and links
Link to publication in Scopus